MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ENDBUTN CL BTB STERILE 20MM BOX OF 1; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. ENDBUTN CL BTB STERILE 20MM BOX OF 1; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 7210080
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Foreign zip code: (b)(6).
 
Event or Problem Description
It was reported that during a procedure at the time of the patellar graft passage, device broke inside the patient, pieces were retrieved from the patient.No delay or patient injuries reported, back-up device available to complete the procedure.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H6: the reported 20mm endobutton btb cl, intended for use in treatment, will not be returned for evaluation.Without the reported product a visual evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the device broke.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: improper tunnel length to graft length.Improperly sized graft diameter to tunnel diameter.The instruction for use was reviewed and was found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.Based on the review of device history and complaint history, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.This investigation could not identify any evidence of product contribution to the reported complaint.

Brand Name
ENDBUTN CL BTB STERILE 20MM BOX OF 1
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9302689
Report Number1219602-2019-01396
Device Sequence Number2104920
Product Code MBI
UDI-Device Identifier03596010001214
UDI-Public03596010001214
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K980155
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2023
Device Catalogue Number7210080
Device Lot Number2016100
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/18/2019
Supplement Date Received by Manufacturer12/06/2019
Initial Report FDA Received Date11/10/2019
Supplement Report FDA Received Date01/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1